Medline ® Abstract for Reference 49
of 'Bleomycin-induced lung injury'
Late pulmonary complications of treating Hodgkin lymphoma: bleomycin-induced toxicity.
JónaÁ, Miltényi Z, Ujj Z, Garai I, Szilasi M, IllésÁ
Expert Opin Drug Saf. 2014 Oct;13(10):1291-7. Epub 2014 Aug 18.
INTRODUCTION: Survival of Hodgkin lymphoma (HL) patients has significantly improved in recent decades. The current first-line therapy is doxorubicin, bleomycin, vinblastine, dacarbazine (ABVD)±irradiation and may cause pulmonary toxicity. Strategies to reduce late toxicity as well as increase survival rate are of interest.
PATIENTS AND METHODS: Pulmonary function of previously treated HL patients was collected over a 12-month period using St. George Respiratory Questionnaire (SGRQ), chest X-ray, dynamic inhalation lung scintigraphy and spirometry.
RESULTS: A total of 137 patients' data were reviewed. Median time elapsed since diagnosis was 11 years (range was 2 - 30 years). Chest irradiation did not significantly worsen pulmonary function. Number of ABVD cycles with consequential bleomycin dose showed significant correlation with SGRQ total score in patients receiving ABVD plus chest irradiation (p = 0.01). Scintigraphy results correlated with bleomycin dose in patients receiving ABVD without chest irradiation (right side: p = 0.099, left side: p = 0.051).
DISCUSSION: An additive negative effect of chest irradiation was not confirmed as reflected in the literature; however, increasing cumulative bleomycin dose worsened pulmonary function.
University of Debrecen, Clinical Center, Division of Hematology, Institute for Internal Medicine and Department of Pulmonology , Nagyerdei krt. 98, H-4032 Debrecen , Hungary +36 52 411 717/56619 ; firstname.lastname@example.org.